Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 115, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2010, 5:59 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2010, 5:59 AM CDT (10:59 UTC)
- Expired
- Jun 7, 2010, 6:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:00 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:52 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 7, 3:52 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 352 AM CDT MON JUN 7 2010 .DISCUSSION... THE KANSAS MESOSCALE COMPLEX CONTINUES TO DIVE SOUTHEAST TOWARD NORTHERN OKLAHOMA. THE APEX OF THE BOW IS EXPECTED TO STAY JUST WEST OF OSAGE AND PAWNEE COUNTIES...BUT CLOSE ENOUGH TO WARRANT A SVR TSTORM WATCH TIL15Z. THE LOW-LEVEL JET WILL NOT PROPAGATE EAST THIS MORNING, BUT JUST VEER A LITTLE. THIS WILL KEEP THE INFLOW OF THE HIGHEST THETA-E AIR INTO THE SOUTH AND SOUTHWEST SIDE OF THE COMPLEX...PERHAPS ENCOURAGING A LITTLE MORE OF A SOUTH TURN IN THE NEXT COUPLE OF HOURS. THE SYSTEM WILL BEGIN TO WEAKEN LATER THIS MORNING WITH THE DIURNAL WEAKENING OF THE LOW-LEVEL FLOW AND THE COMPLEX SHIFTING FURTHER FROM THE JET AXIS. WARM ADVECTION ACTIVITY HAS INCREASED AHEAD OF THE PRIMARY LINE WITH SCATTERED SHOWERS AND STORM EXPECTED TO DEVELOP INTO NORTHWEST ARKANSAS THIS MORNING AS WELL AS NORTHEAST OKLAHOMA. AS THE COMPLEX DIES A MESOSCALE VORT CENTER IS LIKELY TO BE LEFT MOVING ACROSS THE FORECAST AREA DURING THE DAY. SCATTERED REDEVELOPMENT OF STORMS IS EXPECTED IN EASTERN OKLAHOMA AND WESTERN ARKANSAS AS THIS FEATURE PROMOTES LIFT OF THE DESTABILIZING AIR. THE FRONT WHICH PASSED MOST OF THE AREA IN THE LAST 24 HOURS LIES ACROSS FAR SOUTHERN OKLAHOMA THIS MORNING AND WILL ATTEMPT TO DEVELOP BACK NORTH TODAY...BUT WILL BE SLOWED BY THE CONVECTIVE BOUNDARY LEFT BY THIS MORNINGS COMPLEX. THIS BOUNDARY AND THE HIGHER TERRAIN AREAS WILL BE THE FOCUS FOR THE NEW STORMS LATER TODAY NEAR AND AHEAD OF THE MID-LEVEL VORTICITY CENTER WHICH THE NAM SUGGESTS WILL MOVE INTO NORTHEAST OKLAHOMA THIS AFTERNOON AND THEN DRIFT SOUTHWARD INTO THE EVENING. PRECIP CHANCES WILL BE LIMITED FROM LATER TONIGHT INTO TUESDAY AS THE NEXT MESOSCALE SYSTEM TRACKS BY TO THE NORTH ON MONDAY NIGHT INTO TUESDAY. OUTFLOW FROM THIS SYSTEM COULD GET CLOSE ENOUGH TO INCREASE RAIN CHANCES IN NORTHEAST OKLAHOMA BY LATE TUESDAY NIGHT. ON WEDNESDAY...A MORE SIGNIFICANT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL OCCUR AS CONVECTIVE OUTFLOWS CONSOLIDATE AND PUSH TOWARD NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND MOISTURE AND LIFT FROM THE UPPER LOW NOW IN EXTREME SOUTHERN TEXAS AND MEXICO BEGINS TO SHEAR NORTHWARD INTO THE AREA. THE ECMWF HOLDS ON TO A MORE ORGANIZED LOOKING SYSTEM AND LIFTS IT INTO THE AREA ON THURSDAY AND FRIDAY...WITH THE GFS TENDING TO SHEAR THE SYSTEM NORTH. IN EITHER EVENT...THE CHANCE FOR SHOWERS AND STORMS CONTINUES INTO THE END OF THIS WEEK. ALONG WITH WARM TO HOT AND HUMID CONDITIONS. IF THE ECMWF IS CORRECT...AND IT LIKELY IS...A SIGNIFICANT RAIN EVENT COULD OCCUR SOMEWHERE IN THE AREA BY WEEKS END. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 77 94 74 / 40 10 10 10 FSM 91 74 95 73 / 40 30 0 10 MLC 92 76 94 74 / 20 10 0 10 BVO 91 77 94 71 / 70 10 10 10 FYV 86 72 92 71 / 40 20 0 10 BYV 85 71 92 72 / 40 20 0 10 MKO 90 76 94 74 / 40 10 0 10 MIO 89 75 93 72 / 60 10 10 10 F10 91 76 94 74 / 20 10 0 10 HHW 96 75 95 74 / 20 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....08
Hazardous weather outlook, Jun 7, 5:03 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 AM CDT MON JUN 7 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 AM CDT MON JUN 7 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PRIMARILY NORTHWEST OF INTERSTATE 44. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN KANSAS WILL REACH ABOUT TO INTERSTATE 44 AROUND 7 AM. THE PRIMARY THREAT WILL BE WIND GUSTS OF 60 MILES AN HOUR AND LARGE HAIL. THIS LINE OF THUNDERSTORMS WILL DIMINISH DURING THE MORNING HOURS AS IT CONTINUES TO PUSH SOUTHEAST. THIS WILL CREATE AN OUTFLOW BOUNDARY WHICH COULD IGNITE MORE STORMS DURING THE AFTERNOON. AFTERNOON STORMS ARE MOST LIKELY OVER NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS EXTREME EASTERN OKLAHOMA. HOT MOIST AIR CONTINUES TO LINGER OVER EXTREME SOUTHEAST OKLAHOMA. LOCATIONS IN PUSHMATAHA AND CHOCTAW COUNTIES WILL SEE TEMPERATURES IN THE MID 90S THIS AFTERNOON AND HEAT INDEX VALUES NEAR 105...MUCH LIKE YESTERDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A WEAK UPPER LOW FROM EAST TEXAS WILL DRIFT NORTH ABOUT MIDWEEK AS A FORMIDABLE UPPER TROUGH SETTLES OVER THE WEST COAST STATES. AN EXTENDED PERIOD OF SOUTHWEST FLOW ALOFT ACCOMPANIED BY MOIST LOW LEVEL SOUTHERLY FLOW WILL YIELD PERIODIC THUNDERSTORM CHANCES WEDNESDAY THROUGH SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:58 PM CDT | Special Weather Statement | TSA | Pushmataha | 32 min |
| Jun 6, 8:26 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 3 hr |
| Jun 6, 8:30 PM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Jun 6, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 42 min |
| Jun 7, 5:21 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jun 7, 6:15 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 30 min |
| Jun 7, 6:27 AM CDT | Special Weather Statement | TSA | Creek | 48 min |
| Jun 7, 6:34 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| Jun 7, 6:46 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 44 min |
| Jun 7, 6:55 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 40 min |
| Jun 7, 7:12 AM CDT | Special Weather Statement | TSA | Creek, Nowata, Rogers, Tulsa, Wagoner | 48 min |
| Jun 7, 7:28 AM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Jun 7, 7:46 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Okfuskee, Okmulgee, Wagoner | 29 min |
| Jun 7, 7:49 AM CDT | Areal Flood Advisory | TSA | Tulsa | 86 min |
| Jun 7, 7:59 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Okfuskee, Okmulgee, Ottawa, Wagoner | 46 min |
| Jun 7, 8:26 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Pittsburg and 1 more | 49 min |
| Jun 7, 9:13 AM CDT | Special Weather Statement | TSA | Adair, Haskell, Latimer, McIntosh, Pittsburg, Sequoyah | 47 min |
| Jun 7, 9:55 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.